Jun 4, 2012
I started Atripla 6 days ago and immediately started to experience horrible diarrhea. It got to the point where two days ago I recorded going to the bathroom 13 times in one day. It was a fairly normal greenish/brown color consistently. My doctor recommended I stop the Atripla until Monday, which I did. I took one dose of Pepto Bismol yesterday and it helped in that I wasn't going as frequently. But today I've already gone 4 times (it's 2pm) and it's black (which I attribute to the Pepto) but still very watery. Luckily I haven't had much to do this past week, but I am worried about having to leave the house. Doctor recommended I try yogurt, and I've also read that taking Tryptophan might help. Any suggestrions?
Response from Dr. Henry
I generally dont recommend starting and starting Atripla in the setting of HIV infection due to concerns about development of resistance. Some patients (small percent) of patients starting Atripla develop loose stools from tenofovir or one of the other components of Atripla. Your experience is out of the ordinary so I would be suspicious for another factor such as an intercurrent gastroenteritis--no convincing data that I am aware of that tryptophan is of benefit for Atripla related diarrhea. Aggressively maintenance of hdyration and sometimes antidiarrheal meds are often useful in this setting. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Itchy Vagina After Blowjob Sign Of HIV AIDS
- White Tongue After Swallowing Cum Worried I Have HIV
- Can Flagyl Treat Vaginal Cysts?
- Can Oral Thrush Cause Burning Sensation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.